Posted 1/3/2008 8:53 PM (GMT -6)
It may have nothing at all to do with the Hydrocodone itself.
One thing few docs acknowledge (and almost as few even realize) is that virtually no two pain medication formulations by two different manufacturers are really the same. They may have within 5% the identical amount of active ingredient, but in order to get around other companies' patents and such, most generics in particular are formulated with less than ideal chemistry.
Mallinkart generic "lortabs" (5/ or 10/500 generally) were some of the worst in this regard for me. It just seemed like the pills were formulated with something that my body didn't like at all. A disgusting taste was definitely part of this.
I think that your vomiting incident, while it *COULD* have been at least partly opiate-related......was more likely a matter of bad timing, something in your stomach that wouldn't have ordinarily been any problem but which "triggered" the vomiting reflex once you were exposed to something else (the opiates and/or pill formulations). Tracking down a single, clear cause of vomiting incidents can be darn tricky, as I have learned over the past two years as my condition has progressed to include chronic nausea & vomiting -- which has recently, blessedly been brought under control with Marinol and Medicinal Marijuana (but that's a long story for a thread more specific to the wonders of Cannabinoids).
I would say that you should be very cautious about taking more tablets by this manufacturer, particular if it isn't a company whose formulation you've taken before. It may, as I said before, not really be about the Hydrocodone itself at all, though that is definitely still a possibility.
I would suggest making sure that you have an ample supply of Promethazine suppositories for the future, just in case you ever have such an incident again; even though you are tapering off of opiates, IMHO it is always wise to have a potent anti-emetic available in a suppository form.
It's odd that you didn't respond to Zofran; that's an extremely powerful anti-emetic. Combined with Promethazine, virtually any "normal" source of vomiting should be completely resolved. I have to believe that there were other factors at work, complicating the obvious ones like the hydrocodone itself and/or pill formulation. Maybe something you ate?!
Conditions: Chronic Pelvic Pain, Severe Lesioning of the Spermatic Cord, Reiter Syndrome (Reactive Arthritis and Myalgias along with a slew of other symptoms), Sacroiliitis, Costochondritis, widespread Tendonitis, and on and on. Typical daily pain levels exceed 8.5.
Medications: Methadone, Oxycodone ER, Dilaudid, Lidoderm (lidocaine) Patches, Flexeril, Soma; many herbs & supplements.
Previous medications: Oxycontin, Opana ER (12 hour time releasd Oxymorphone, Endo Pharm.), generic Mylan Fentanyl patches (two 100mcg/hr patches worn simultaneously, changed every two days), Kadian, Avinza, MS Contin, Lortab (hydrocodone), OxyIR, Cymbalta, Lyrica, Neurontin, Amitryptyline, every NSAID known to man, Prednisone, and many more.